Article Text

PDF

Peritumoural ground-glass opacity associated with tumour pseudoprogression in a patient with non-small cell lung cancer treated with nivolumab

Abstract

Nivolumab, a monoclonal antibody to programmed cell death protein-1 (PD-1), has revolutionised the management of patients with advanced non-small cell lung cancer (NSCLC). Treatment with nivolumab is associated with toxicities known as immune-related adverse events. Although pneumonitis is a potentially serious event, little is known of its clinical and radiographic features. We here report a case of NSCLC for which treatment with nivolumab resulted in the development of ground-glass opacity surrounding the primary lung tumour and an associated increase in tumour size. Administration of prednisone led to rapid resolution of both clinical symptoms and the abnormal shadow on the lung field as well as shrinkage of the tumour. However, retreatment with nivolumab induced clinical and radiographic manifestations similar to those triggered by the first challenge. Given the increasing use of PD-1 inhibitors in patients with NSCLC, further studies are warranted to provide a better understanding of this phenomenon.

  • nivolumab
  • immune-related adverse event
  • pneumonitis
  • non–small cell lung cancer

This is an Open Access article distributed in accordance with the Creative Commons Attribution Non Commercial (CC BY-NC 4.0) license, which permits others to distribute, remix, adapt, build upon this work non-commercially, and license their derivative works on different terms, provided the original work is properly cited and the use is non-commercial. See: http://creativecommons.org/licenses/by-nc/4.0/

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.